Injection from 10mg to 15mg i feel sicker,

I am really beginning to think MTX dosen't actually do anything long term ,can anyone confirm this who has been on it for however long ? Honestly i feel more bones ache than when i first started treatment,not just my joints.If i wasnt taking Ibuprofen and paracetamol daily i couldnt function.

perhaps im having a down day,week,month, but walking, sitting, hobbling , trying to open jars and packets,it shouldn't be this hard.

I do work and feel shattered ,more so now im on 15mg MTX Injections week 4 of taking.I am not due to see my Rhumie nurse till 24th Dec for next batch of meds.If i go back down to 10mg wont it take longer for my stats to calm down again.not that i understand all about the bloods thing,what do you all look for to see if its all going in the right direction.

Does anyone suffer with a sore nose (inside) and slight blurred eyesight now an again,maybe from taking MTX

Sorry for a winge, soft hugs

Angie

9 Replies

oldestnewest
  • Hi Angie. Sorry things haven't improved for you with injectable MTX. I'm on the same dose by injection as you and also take Hydroxichloraquine now. It took about 9 months for things to fully settle for me , although it took less time to get the pain levels and acute flare ups down.

    I think you should have felt the benefit of MTX by now really and this begs the question for you to ask your consultant or rheum nurse if you need to try a new DMARD - adding in or to replace the MTX?

    MTX seems to work brilliantly for some such as myself, fairly well for many and not at all for a few. Maybe this is because the disease itself is worse or because its not actually RA but Fibro or PsA or some related condition - or perhaps the drug just isn't the right one. I can't say of course but I think if I were in your shoes I would be looking hard at alternatives that you can suggest or discuss with your consultant or rheumy nurse when you see them soon. Good luck. Tilda

  • Ps you should ask yor rheum nurse to explain what your inflammatory markers are doing. ESR is supposed to be aprox 0-30 depending on your age and gender and CRP is meant to be 0-10 so get some figures and then you can ask on here but you need to see the overal pattern from month to month to see if its coming down or not.

  • I'm so sorry you are not feeling too good.i agree with tilda u shud be feeling better by now.i started 15mg a week 11 weeks ago and this last 3 weeks I have noticed a huge difference and after every blood test my esr is further reduced,which probably means its working.so if you are still experiencing so much pain,I would do as tilda suggests and ask.i didn't feel any better after 4 weeks and I know it can take a few more weeks after that to feel any benefit if your going to get any.could you ring the rheumy nurse and talk to her and explain how you feel? Take care lots of love Michelle xx

  • 10mg even if by injection is not a hugely high dose, and really towards the lower end of what you need to take for it to actually do anything. So if you can't tolerate 15mg you do really need to be talking to your rheumy about other alternatives as there are other drugs you can try. How long have you taken MTX in total? As it can take months to really get going.

    I'm also one of the people where MTX has worked well, but only with 2 other DMARDS as by itself it just wasn't quite enough. Recent research is suggesting that RA isn't just one disease that's the same for everyone, but the way in which it messes up your immune system can vary from person to person. So it makes sense that not everybody will respond the same way to the drugs, and that some drugs work better for some people than others.

    And yes, as Tilda suggests you need to ask about your blood tests. Ask for a monitoring book, and get them to write them in so you can see how they're changing. ESR & CRP you want the numbers to get smaller, but white blood cells (WBC) you don't want to drop too low.

    Polly

  • Bless you all for answering ,Tilda they where talking about sulphadine? alongside MTX . cant tolerate Hydroxichloraquine that didnt agree with me.

    I was on tablet MTX since April only started injections september.I am thinking they might be treating the wrong disease . I have phoned Rhumie nurse Monday hoping she ring tuesday . i see if she rings tomorrow.Friday.

    Thank you for your support your all lovely people

    xx xx xx xx

  • Well I'm sure they had a good reason to diagnose you with inflammatory arthritis of some sore Minxy - you must have had something going on in your blood or in your joints to be diagnosed and put on MTX. But if it's not even touching it at all and is making you feel so ill then perhaps it's not the right drug for you after all. Some people just can't tolerate it for one reason or another. Supha is sometimes used on it's own or with other drugs so that would probably be the next choice but you should maybe try and read up about Leflunomide and find out more about the reasons you were diagnosed with inflammatory arthritis/ RA to begin with. That's where I'd start anyhow. Tilda x

  • DMARDS should work well for RA or seronegative RA. They don't work anywhere near as well for the other form of sero-negative inflammatory arthritis - spondyloarthrtis. So yes, it could well be that they are treating the wrong disease. You could try asking the rheumatologist a direct question "is there any possibility this is a form of spondyloarthritis rather than RA?"

    If increasing the MTX has made things worse rather than better and you have given it enough time to decide if its a matter or just getting used to the higher dose, then tell them you want to drop back to the dose that you tolerated. If they want to add in another DMARD then that might help, unless you have spondyloarthritis, in which case they should be looking at NSAIDs or anti-tnfs.

    I think you probably do need a serious conversation with your rheumatologist - and preferably with you taking in someone with you to the appontment, as it does seem that you get more common sense discussion when you have someone else there on your side.

    The sore nose can be little ulcers - kind of the same as mouth ulcers - rather common in autoimmune disorders that are flaring. It could also be that you need a bit more folic acid to balance the MTX. Worth checking with GP on that.

  • Thank you so much Earthwitch all taken on board your very kind

    xx xx xx

  • Hi Angie, yes, my nose gets really dry on the inside several times a year. Usually only on the left side. When it happens, I use saline spray & put some thick lotion on it before bed & it gets better soon.

    Hope you feel better very soon.

    Christine

You may also like...